Weight Loss Alternatives Community
Any suggestions for losing weight after stopping Effexor?
About This Community:

This patient support community is for discussions relating to weight loss alternatives, programs, and dietary supplements.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Any suggestions for losing weight after stopping Effexor?

After trying a few different anti-depressants for my migraines, my neurologist decided to try Effexor.  Within a matter of few, I began to experience side effects, including weight gain. When I questioned my doctor about this,  he felt it was unlikely that Effexor was the cause.  So, I assumed it must be other meds I was on and continued to take it.  Well, the side effects, including the weight gain worsened.  That was when I found this site and also the more extensive list of side effects than you get with your prescription.  Wow. All the issues I was having were from this drug - not just the weight gain, but the urinary frequency, the fatigue, the digestive problems, the allergy-like symptoms, all of it.  Needless to say, I called my doctor and told him I was stopping the Effexor.  It took over a month to taper-off of the drug and most of the side effects are gone, but I have still been unable to lose any of the weight.  It is so frustrating.  I put on 15 pounds in 3 months despite watching what I eat and working out regularly. Does anyone have any advice for how they have lost the weight they gained?  Also, why aren't all of these side effects included with the drug information?
3 Comments Post a Comment
Blank
1110049_tn?1409405744
When I stopped Effexor all the excess weight I had gained with this medication just disappeared in three months.  Effexor gave me such a big appetite, when stopping it, all the cravings stopped too.

The leaflet with Effexor does state it can cause weight gain.
Blank
Avatar_f_tn
Unfortunately, I am not having the same experience.  My weight is not just dropping off.  Though the increased appetite has been reduced, the weight will not come off despite dieting and exercise.  

I also went back and re-looked at the leaflet that came with my prescription and all it says is "could cause changes in weight".  Not very specific.
Blank
4903872_tn?1382112852
the odd thing is in a lot of the different kinds of anti-depressant meds is that if you read close enough on the papers they can cause weight gain in some people and weight loose in others so that may be why many don't wven think it is nessesary to mention it at all. I have at least 2 differant papers om Effixor they neithor one say the exact same thing. I was lucky I did not gain weight on that one but i did on a differant med for anxiety. 40 by the time i tapered off so I could quit safely. If your dr is putting u on anti-depressants for your migraines ask about if you would benifit from Wellbutrin I had weight loss from that one and if i remember right it will help with your headaches or i know for a fact Topamax works well on my cronic (chronic) migraines anyway but I have to take other stuff for the mental side. those are a couple suggestions you can discuss with your doctor.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Weight Loss Alternatives Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank